Alert archive / Minnesota / Heat Advisories in 2018
Heat Advisory 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Jun 15, 2018, 3:05 AM CDT for 7 counties in Minnesota. It took effect at Jun 15, 2018, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 15, 2018, 3:05 AM CDT (08:05 UTC)
- In effect from
- Jun 15, 2018, 1:00 PM CDT
- Expired
- Jun 15, 2018, 11:18 AM CDT
- In force
- Issued by
- NWS Twin Cities, MN
Counties Anoka County, MN, Carver County, MN, Dakota County, MN, Hennepin County, MN, Ramsey County, MN, Scott County, MN, Washington County, MN
The radar
The Minneapolis radar (KMPX), 22 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -603 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
678 WWUS73 KMPX 150805 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 305 AM CDT Fri Jun 15 2018 MNZ060>063-068>070-151700- /O.NEW.KMPX.HT.Y.0004.180615T1800Z-180616T0000Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chaska, Shakopee, and Hastings 305 AM CDT Fri Jun 15 2018 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... The National Weather Service in Twin Cities/Chanhassen has issued a Heat Advisory, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. * TEMPERATURE...High temperatures in the lower 90s will combine with high humidity to yield peak heat indices in the upper 90s today. * IMPACTS...Heat illnesses are possible for those active outdoors or those susceptible to heat illnesses, such as children and the elderly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$
1 follow-up statement
836 WWUS73 KMPX 151618 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1118 AM CDT Fri Jun 15 2018 MNZ060>063-068>070-160000- /O.UPG.KMPX.HT.Y.0004.180615T1800Z-180616T0000Z/ /O.NEW.KMPX.EH.W.0002.180615T1800Z-180616T0000Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chaska, Shakopee, and Hastings 1118 AM CDT Fri Jun 15 2018 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Twin Cities/Chanhassen has issued an Excessive Heat Warning, which is in effect until 7 PM CDT this evening. The Heat Advisory is no longer in effect. * TEMPERATURE...High temperatures in the mid 90s will combine with high humidity to yield peak heat indices in the 98 to 103 range this afternoon. * IMPACTS...Heat illnesses are possible for those active outdoors or those susceptible to heat illnesses, such as children and the elderly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. An Excessive Heat Warning means that a prolonged period of dangerously hot temperatures will occur. The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are likely. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun... and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ MNZ051-059-066-067-074>078-082>085-091>093-WIZ023-024-160000- /O.NEW.KMPX.HT.Y.0005.180615T1800Z-180616T0000Z/ Sherburne-Wright-McLeod-Sibley-Brown-Nicollet-Le Sueur-Rice- Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn-St. Croix-Pierce- Including the cities of Elk River, Monticello, Hutchinson, Gaylord, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, and Prescott 1118 AM CDT Fri Jun 15 2018 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Twin Cities/Chanhassen has issued a Heat Advisory, which is in effect until 7 PM CDT this evening. * TEMPERATURE...High temperatures in the mid 90s will combine with high humidity to yield peak heat indices in the 98 to 103 range this afternoon. * IMPACTS...Heat illnesses are possible for those active outdoors or those susceptible to heat illnesses, such as children and the elderly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$ Borghoff
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jun 14, 10:59 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 14, 10:59 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1059 PM CDT Thu Jun 14 2018 .UPDATE...For 06Z Aviation discussion below && .SHORT TERM...(This evening through Friday) Issued at 346 PM CDT Thu Jun 14 2018 Convection in IA this morning along the warm front has built a cirrus shield over Southern MN, and has weakened diurnal heating. Temperatures this afternoon have reached the lower 80s across much of the CWA with the exception of the upper 70s in Southern MN. The warm front will continue shifting north into Southwestern MN where dew points will reach the mid to upper 60s by this evening. It has also become a breezy day with gusts to 20-25 kts common as warm air advection continues. Two rounds of thunderstorm activity are expected through tomorrow morning. The first round of thunderstorm activity is expected to occur across Central and Northern MN as isentropic lift continues across the warm front. Strong capping will be in place and forcing will be weak, so do not see a severe threat with this round. The second, and more intense round of thunderstorms, is expected overnight. A shortwave trough ejecting into Southern Saskatchewan in combination with two surface lows along a surface cold front will provide strong lift for convection over the Eastern Dakotas this evening. The two main areas of initiation will be associated with the low along the American-Canadian border and the other low over Eastern South Dakota. Thunderstorms will likely start off as supercells and then congeal into a MCS with the greatest risks being wind and hail as they progress northeastward toward the MN/ND border. A period of weakening is possible due to stabilizing in the boundary layer tonight, but resurgence due to the low level jet is likely during the morning hours. Thunderstorms are expected to be elevated by the time they travel through Northern MN and into West Central WI with the main risk being hail and heavy rain. Thunderstorms are expected to weaken around daybreak, but could still provide heavy rain, especially over Western WI. Due to convective activity and a warmer, moist boundary layer, low temperatures will be mild Friday morning, primarily in Southwestern MN with temperatures only cooling to near 70 degrees. An upper-level trough over will continue deepening over the Western CONUS, allowing the CWA to be on the northwest edge of the the upper ridge. Thunderstorms are expected to redevelop across Central MN during Friday afternoon with the surface warm front as well as outflow boundaries from previous convection in place over Eastern MN and Western WI. Hi-res models indicate a line of thunderstorms progressing southeastward through the afternoon and evening. With ample instability 2000+ J/kg of MUCAPE and moderately steep mid- level lapse rates near 8 C/km, hail and wind will be the primary threats. MLLCL's are also expected to be low near 1000-1100 m and 0- 3 km SRH is likely to be 300+ m2/s2 across East Central MN, so a tornado risk cannot be ruled out. Otherwise, temperatures across Southwest and South Central MN (the area less impacted by convection) will reach into the mid 90s. Dew points near 70 degrees will allow for heat indices in the upper 90s during the afternoon prior to being influenced by convection. .LONG TERM...(Friday night through Thursday) Issued at 346 PM CDT Thu Jun 14 2018 Thunderstorms are expected to travel southeastward into Southern MN and West Central WI Friday afternoon and evening. Thunderstorms may redevelop with the low-level jet in Southern MN again overnight into Saturday. The weather pattern will remain rather stationary through Sunday night with troughing to the west with upper-level ridging over the Great Lakes. At the surface, the boundary is expected to remain over MN, meaning continual chances for showers and thunderstorms. Precipitable water values will remain high at 1.8-2.2 inches, so excessive rainfall will be a threat with the thunderstorm activity Saturday and Sunday. While there is some uncertainty on the placement of the boundary and convection location during the weekend, we expect hot, muggy conditions to persist to the south of the surface boundary. High temperatures Saturday and Sunday are forecast to be in the lower 90s, primarily south of I-94 and dew points across the CWA are expected to be near 70 degrees. This means that heat indices will reach into the upper 90s along and south of I-94. The frontal boundary slides southeast on Monday with surface high pressure building-in and northwest flow developing aloft. So, drier and cooler temperatures return by late Monday and continue through the extended period. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1100 PM CDT Thu Jun 14 2018 Overnight and early Friday morning, storms will approach northern sites from the Dakotas. There is also the potential for development over west central WI associated with the low level jet. The latest hi-res models indicate that the majority of this activity will track north/east of the sites, so no mention has been included overnight or Friday morning. Low level wind shear will also be possible overnight at central/southern MN sites. Additional thunderstorm redevelopment is expected Friday afternoon/evening. Confidence is rather low, so have only included Prob30 groups at this point. VFR conditions will prevail, with the exception of MVFR cigs and IFR vsbys with storms that develop. The predominate wind speed and direction will be from the southeast tonight, then more south/southwest on Friday. Sustained speeds of 12-15 knots with gusts into the upper teens to mid 20s are expected through most of the period. KMSP... Overnight and early Friday morning TSRA chances have lessened, so no mention has been included. Higher chances look to arrive after 20Z Friday with the afternoon redevelopment, so have included a Prob30. /OUTLOOK FOR KMSP/ Sat-Sun...Mainly VFR. Chc MVFR/TSRA. Wind SSW 5-10 kts. Mon...Mainly VFR. Chc MVFR/TSRA. Wind NE 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...AMK LONG TERM...AMK AVIATION...LS
Hazardous weather outlook, Jun 14, 12:45 PM CDT, 14 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1245 PM CDT Thu Jun 14 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 151745- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1245 PM CDT Thu Jun 14 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this evening through overnight for portions of the coverage area, especially along and north of Interstate 94. There is a Marginal Risk of severe weather in portions of central Minnesota into western Wisconsin. The main hazard is large hail. There may also be pockets of heavy rain in western Wisconsin overnight which could cause isolated flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periods of thunderstorms are possible Friday through Monday. There is a Marginal Risk of severe weather for the entire coverage area Friday. On Saturday, there is a Slight Risk of severe weather for central Minnesota into western Wisconsin with a Marginal Risk of severe weather in southern Minnesota. The main risks are large hail and damaging winds. There is also a flooding concern with several inches of rain possible over the weekend, mainly north of Interstate 94. In addition, excessive heat and humidity will impact areas Friday through Sunday in areas to the south of where thunderstorms and heavy rain set up. Heat indices for areas south of Interstate 94 will likely range from 95 to 105 Friday through Sunday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this evening through overnight in portions of central Minnesota, and into west central Wisconsin. In addition, Skywarn spotter activation maybe needed Friday through Saturday due to the possibility of more severe thunderstorms.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:18 AM CDT | Excessive Heat Warning | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more | 56 hr |
| Jun 15, 11:18 AM CDT | Heat Advisory | MPX | Blue Earth, Brown, Faribault, Freeborn, Goodhue, Le Sueur and 10 more | 56 hr |
| Jun 15, 3:26 PM CDT | Special Weather Statement | MPX | Goodhue | 34 min |
Nearby
Heat Advisories in Minnesota, 2018Every heat advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.